MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBJR071002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: the patient underwent treatment of an av fistula that presented with stenosis where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended to be implanted.The physician was able to reach the target treatment area with no resistance using a 7 fr terumo introducer sheath and a terumo glidewire advantage® guidewire.However, when they went to deploy the viabahn device it failed deployment as there was resistance when pulling the deployment line.Resistance was met around 3-4 cm of pulling the deployment line.Some force was attempted while pulling the deployment line but still had an unsuccessful deployment.Some bow stringing was noticed.The physician removed the viabahn device from the patient through the sheath and completed the procedure using a new viabahn device.After examining the viabahn device, it was noticed the catheter and stent were still intact.There was no device expansion.It was reported there was no impact to the patient.Please note, the returned device was expanded on the back table after use and not inside of the patient.
 
Additional Manufacturer Narrative
H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: investigation conclusions: d15.Product investigation report conclusion: the reported primary failure mode, related to a stuck deployment line, could not be confirmed during engineering evaluation as the device was returned in a fully deployed state; it was reported that the device was fully deployed on the back table following withdrawal from the patient.Reportedly, the deployment line was pulled 3-4 cm, but there was no initiation of expansion of the device and the deployment line did not break.Procedural and benchtop deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, or presence of dried fluid on the device or within the catheter dual lumen.The investigation could not confirm the cause of the reported hazardous situation nor the primary device failure mode.An additional failure mode was reported, as the endoprosthesis started to bowstring following the deployment line becoming stuck; this additional reported failure mode was unable to be independently confirmed.The cause of this reported additional failure mode was unable to be established.Cause of the reported event cannot be established based on the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20695350
Report Number2017233-2024-05508
Device Sequence Number11691112
Product Code PFV
UDI-Device Identifier00733132623778
UDI-Public00733132623778
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue NumberVBJR071002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale